Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, OH

May 28, 2012Greene County, Ohio

NWS Wilmington, OH issued this special weather statement at May 28, 2012, 5:31 PM EDT for Greene County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 5:31 PM EDT (21:31 UTC)
Expired
May 28, 2012, 6:00 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH

County Greene County, OH

The radar

The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:01 PM EDTHAIL 0.56 Ese Beavercreek, OHREPORTED ON THE WEST SIDE OF XENIA...WITH 40 TO 45 MPH WINDS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WWUS81 KILN 282131
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT MON MAY 28 2012

OHZ062-282200-
GREENE OH-
531 PM EDT MON MAY 28 2012

...A STRONG THUNDERSTORM WILL AFFECT GREENE COUNTY THROUGH 600 PM
EDT...

AT 530 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SPRING
VALLEY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
XENIA...WILBERFORCE...CEDARVILLE...
SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN AND OLDTOWN.

LAT...LON 3981 8399 3975 8374 3959 8397 3959 8409
      3967 8409

$$

HATZOS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 28, 4:33 PM EDT, 58 minutes earlier.

Area forecast discussion, May 28, 4:33 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT MON MAY 28 2012

.SYNOPSIS...
THUNDERSTORMS WILL BECOME LIKELY LATE TONIGHT INTO TUESDAY AS A
COLD FRONT CROSSES THE REGION. DRY AND COOLER WEATHER WILL
ACCOMPANY HIGH PRESSURE ON WEDNESDAY. LOW PRESSURE MOVING THROUGH
ILLINOIS WILL BRING THE THREAT FOR THUNDERSTORMS LATE THURSDAY AND
FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG A DEW POINT BOUNDARY
EXTENDING SOUTHEAST OF I-71. INCREASED POPS THERE THROUGH EARLY
EVENING. SOME OF THE STORMS ARE PRODUCING HEAVY RAIN...AND LOCALIZED
FLOODING MAY ARISE DUE TO THE SLOW MOVING NATURE OF THE CELLS.
ACTIVITY WILL DIE DOWN FOR AWHILE LATE THIS EVENING WITH LOSS OF
DAYTIME HEATING. MORE THUNDERSTORMS WILL BE ARRIVING FROM THE WEST
LATER TONIGHT AHEAD OF A COLD FRONT. TEMPERATURES WILL FALL TO
AROUND 70 FOR OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THUNDERSTORMS WILL BE LIKELY AS THE COLD FRONT TRAVERSES THE AREA.
SOME STORMS MAY BE SEVERE IN THE AFTERNOON MAINLY IN EASTERN
COUNTIES AS CAPES INCREASES TO NEAR 2000 J/KG IN AN ENVIRONMENT
OF FAVORABLE DELTA THETA E AND WET BULB ZERO HEIGHTS. THOUGH
CLOUDS...PRECIPITATION AND LIMITED COLD ADVECTION WILL
OCCUR...TEMPERATURES WILL STILL RISE ABOVE NORMAL WITH HIGHS IN
THE MID AND UPPER 80S.

THE FRONT WILL MOVE EAST RATHER QUICKLY ON A WESTERLY FLOW
ALOFT...BRINGING DRY WEATHER BY LATE TUESDAY EVENING. LOWS WILL
DROP TO AROUND 60 IN THE COOLER AIRMASS BEHIND THE FRONT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE PATTERN TO UNDERGO A CHANGE WITH A WESTERLY MID LEVEL FLOW
OBSERVED AT MID WEEK AND SURFACE HIGH PRESSURE BUILDING ACROSS THE
REGION. THIS WILL PROVIDE DRY WEATHER AND NEAR SEASONABLE
TEMPERATURES WED/WED NIGHT.

MID LEVEL FLOW TO BACK AHEAD OF DIGGING TROF OVER THE UPPER MS VLY
WITH A DEEPENING SFC DEVELOPING. NUMERICAL MODEL SOLNS HAVE TRENDED
FURTHER NW WITH THIS LOW TRACKING NE THRU GREAT LAKES THURSDAY
NIGHT/FRIDAY AND AN ASSOCIATED SFC COLD FRONT SWEEPING THRU ILN/S FA
EARLY FRIDAY. GFS SOLN CLOSES OFF UPPER LOW AND IS SLOWER WHILE
ECMWF IS MORE PROGRESSIVE. HAVE LEANED TOWARD MORE CONSISTENT
PROGRESSIVE ECMWF SOLN. HAVE BUMPED POPS UP TO LIKELY THURSDAY NIGHT
INTO EARLY FRIDAY.

SURFACE HIGH PRESSURE TO NOSE IN FRIDAY NIGHT INTO SATURDAY WITH
NWRLY FLOW ALOFT. THIS HIGH WILL PROVIDE DRY WEATHER WITH BELOW
NORMAL TEMPERATURES.

AN EMBEDDED SHORTWAVE MAY LEAD TO A FEW SHOWERS/THUNDERSTORMS
SUNDAY. AT THIS TIME HAVE LIMITED POPS TO SLIGHT CHANCE.
TEMPERATURES TO MODERATE TO NEAR NORMAL NEXT MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
UPPER LEVEL RIDGE TO THE SE WILL CONTINUE TO BREAK DOWN AND MOVE
EAST THROUGH THE REMAINDER OF THE AFTERNOON. THE AIRMASS IS A
LITTLE MORE UNSTABLE AND LESS CAPPED THIS AFTERNOON. ALSO...SATELLITE
AND SURFACE ANALYSIS ARE DEPICTING SOME SUBTLE CONVERGENT
BOUNDARIES...ONE EAST OF KCMH/KLCK AND ONE WEST OF KDAY. WILL
LEAVE TSRA OUT OF THE TAFS AS PROBABILITY WILL BE ISOLATED BUT
WILL MONITOR SHOULD ONE DEVELOP AND OR MOVE TOWARD A TAF SITE.
THIS CONVECTION SHOULD DIE OUT THIS EVENING AS FORCING WEAKENS
WITH THIS BOUNDARIES.

FOR LATER TONIGHT INTO TUESDAY...A COLD FRONT WILL PUSH SE ACROSS
THE GREAT LAKES AND OHIO VALLEY. WE SHOULD SEE A BAND OF SHOWERS
AND EMBEDDED THUNDERSTORMS AHEAD OF THE FRONT. HAVE PLACED SOME
MVFR VSBYS/VFR CIGS WITH SHOWERS AND MADE A MENTION OF VCTS. SOME
LOCAL IFR VSBYS/MVFR CIGS ARE ALWAYS POSSIBLE WHERE THUNDERSTORMS
OCCUR. PCPN SHOULD END AFTER FRONTAL PASSAGE.

OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY AND AGAIN THURSDAY NIGHT
INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, May 28, 12:16 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1216 PM EDT MON MAY 28 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-291630-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1216 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE WARM AIR MASS WILL AFFECT THE REGION AGAIN TODAY. HIGHS WILL
CLIMB INTO THE LOWER TO MID 90S...AND WILL COMBINE WITH HUMIDITY
TO CREATE HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 28, 2:49 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             6 E NEWARK              40.07N 82.31W
05/28/2012  E0.75 INCH       LICKING            OH   LAW ENFORCEMENT

&&

MYRONP
Local storm report, May 28, 3:31 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             2 WSW HANOVER           40.07N 82.30W
05/28/2012  E0.75 INCH       LICKING            OH   PUBLIC

&&

HATZOS
Special weather statement, May 28, 3:34 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT MON MAY 28 2012

OHZ056-282000-
LICKING OH-
334 PM EDT MON MAY 28 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY THROUGH
400 PM EDT...

AT 330 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HANOVER...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAINFALL...LEADING TO LOCALIZED FLOODING ISSUES ACROSS EASTERN
LICKING COUNTY.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LICKING COUNTY...INCLUDING FALLSBURG.

LAT...LON 4003 8219 3999 8226 3999 8235 4009 8240
      4016 8240 4025 8228 4024 8219 4024 8218
      4005 8218

HATZOS
Special weather statement, May 28, 4:09 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT MON MAY 28 2012

OHZ056-282030-
LICKING OH-
409 PM EDT MON MAY 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LICKING COUNTY THROUGH
430 PM EDT...

AT 407 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HEBRON...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GRANVILLE...HEATH AND
NEWARK.

LAT...LON 4014 8233 4010 8227 3993 8232 3994 8256
      4006 8255

HATZOS
Special weather statement, May 28, 5:18 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT MON MAY 28 2012

OHZ054-282145-
MADISON OH-
518 PM EDT MON MAY 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY THROUGH
545 PM EDT...

AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH
OF LONDON...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LONDON...BIG PLAIN...LILLY CHAPEL...
MADISON LAKE AND LAFAYETTE.

LAT...LON 3994 8348 3994 8332 3991 8327 3984 8327
      3975 8342 3973 8351 3977 8356

HATZOS
Special weather statement, May 28, 5:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT MON MAY 28 2012

OHZ062-282200-
GREENE OH-
531 PM EDT MON MAY 28 2012

...A STRONG THUNDERSTORM WILL AFFECT GREENE COUNTY THROUGH 600 PM
EDT...

AT 530 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SPRING
VALLEY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
XENIA...WILBERFORCE...CEDARVILLE...
SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN AND OLDTOWN.

LAT...LON 3981 8399 3975 8374 3959 8397 3959 8409
      3967 8409

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:20 PM EDTSpecial Weather StatementILNLicking25 min
May 28, 2:33 PM EDTSpecial Weather StatementILNLicking27 min
May 28, 2:39 PM EDTSevere Thunderstorm WarningILNLicking36 min
May 28, 3:13 PM EDTAreal Flood AdvisoryILNLicking3 hr
May 28, 3:34 PM EDTSpecial Weather StatementILNLicking26 min
May 28, 3:35 PM EDTFlash Flood WarningILNLicking3 hr
May 28, 4:09 PM EDTSpecial Weather StatementILNLicking21 min
May 28, 5:18 PM EDTSpecial Weather StatementILNMadison27 min
May 28, 6:02 PM EDTSpecial Weather StatementILNGreene28 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.